Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 56, NWS Tallahassee, FL

April 14, 20067 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 14, 2006, 2:49 PM EDT for 7 counties in Florida. It took effect at Apr 15, 2006, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 2:49 PM EDT (18:49 UTC)
In effect from
Apr 15, 2006, 2:00 PM EDT
Expired
Apr 15, 2006, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 141849
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EDT FRI APR 14 2006

...A RED FLAG WARNING REMAINS IN EFFECT TODAY UNTIL 7 PM EDT FOR
INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT FOR FOUR OR MORE HOURS...

...A RED FLAG WARNING IS IN EFFECT SATURDAY FROM 2 PM EDT UNTIL 
6 PM EDT FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO
RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR OR MORE
HOURS...

.DISCUSSION...A HIGH PRESSURE RIDGE WILL DOMINATE MOST OF THE 
SOUTHEAST U.S. AND EASTERN GULF OF MEXICO THROUGH THE WEEKEND.
WHILE LOW LEVEL MOISTURE WILL GRADUALLY INCREASE...HIGH
TEMPERATURES WILL ALSO INCREASE. THIS WILL CAUSE FIRE WEATHER
CONCERNS THROUGH THIS AFTERNOON AND SATURDAY AFTERNOON.

FLZ016>019-028-029-142300-
/O.NEW.KTAE.FW.W.0056.060415T1800Z-060415T2200Z/
/O.CON.KTAE.FW.W.0055.000000T0000Z-060414T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-
249 PM EDT FRI APR 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR OR MORE HOURS.

A RED FLAG WARNING IS IN EFFECT FROM 2 PM TO 6 PM EDT SATURDAY FOR
SIMILAR CONDITIONS.

THE RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO DEVELOP THIS AFTERNOON. A COMBINATION OF DRY AIR
AND HIGH TEMPERATURES WILL CREATE THE POTENTIAL FOR THE RAPID
GROWTH AND SPREAD OF WILDFIRES.

$$

FLZ034-151230-
/O.NEW.KTAE.FW.W.0056.060415T1800Z-060415T2200Z/
DIXIE-
249 PM EDT FRI APR 14 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT SATURDAY...

A RED FLAG WARNING IS IN EFFECT FROM 2 PM TO 6 PM EDT SATURDAY FOR
INLAND PORTIONS OF DIXIE COUNTY DUE TO RELATIVE HUMIDITY VALUES
BELOW 35 PERCENT FOR FOUR OR MORE HOURS.

THE RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO DEVELOP THIS AFTERNOON. A COMBINATION OF DRY AIR
AND HIGH TEMPERATURES WILL CREATE THE POTENTIAL FOR THE RAPID
GROWTH AND SPREAD OF WILDFIRES.

$$

HICKS/GOREE
4 follow-up statements
000 
WWUS82 KTAE 150005
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
805 PM EDT FRI APR 14 2006

...A RED FLAG WARNING IS IN EFFECT SATURDAY FROM 2 PM EDT UNTIL 6
PM EDT FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR OR MORE HOURS...

.DISCUSSION...A HIGH PRESSURE RIDGE WILL DOMINATE MOST OF THE
SOUTHEAST U.S. AND EASTERN GULF OF MEXICO THROUGH THE WEEKEND.
WHILE LOW LEVEL MOISTURE WILL GRADUALLY INCREASE...HIGH
TEMPERATURES WILL ALSO INCREASE. THIS WILL CAUSE FIRE WEATHER
CONCERNS THROUGH THIS AFTERNOON AND SATURDAY AFTERNOON.

FLZ016>019-028-029-034-151130-
/O.CON.KTAE.FW.W.0056.060415T1800Z-060415T2200Z/
GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
805 PM EDT FRI APR 14 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 6 PM EDT
SATURDAY...

A RED FLAG WARNING IS IN EFFECT FROM 2 PM TO 6 PM EDT SATURDAY
DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR OR MORE
HOURS

THE RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON. A COMBINATION OF DRY AIR 
AND HIGH TEMPERATURES WILL CREATE THE POTENTIAL FOR THE RAPID
GROWTH AND SPREAD OF WILDFIRES.

$$

BARRY
000 
WWUS82 KTAE 150940
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 AM EDT SAT APR 15 2006

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FROM 2 PM EDT 
UNTIL 6 PM EDT FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE 
TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR OR MORE
HOURS...

.DISCUSSION...A HIGH PRESSURE RIDGE WILL DOMINATE MOST OF THE 
SOUTHEAST U.S. AND EASTERN GULF OF MEXICO THROUGH THE WEEKEND.
WHILE LOW LEVEL MOISTURE WILL GRADUALLY INCREASE...HIGH
TEMPERATURES WILL ALSO INCREASE. THIS WILL CAUSE FIRE WEATHER
CONCERNS THIS AFTERNOON. AS LOW-LEVEL FLOW BECOMES MORE 
SOUTHWESTERLY ON SUNDAY...RELATIVE HUMIDITIES WILL RISE ABOVE 
ADVISORY CRITERIA.  

FLZ016>019-028-029-034-151930-
/O.CON.KTAE.FW.W.0056.060415T1800Z-060415T2200Z/
GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
540 AM EDT SAT APR 15 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR 
FOUR OR MORE HOURS.

THE RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON. A COMBINATION OF DRY
AIR AND HIGH TEMPERATURES WILL CREATE THE POTENTIAL FOR THE RAPID
GROWTH AND SPREAD OF WILDFIRES.

$$

12-WATSON
000 
WWUS82 KTAE 151926
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SAT APR 15 2006

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT FOR INLAND
PORTIONS OF THE FLORIDA BIG BEND DUE TO RELATIVE HUMIDITY VALUES
BELOW 35 PERCENT FOR FOUR OR MORE HOURS AND 20 FOOT WINDS NEAR 
15 MPH...

.DISCUSSION...A HIGH PRESSURE RIDGE WILL DOMINATE MOST OF THE
SOUTHEAST U.S. AND EASTERN GULF OF MEXICO THROUGH THE WEEKEND.
WHILE LOW LEVEL MOISTURE HAS GRADUALLY INCREASED...TEMPERATURES
HAVE ALSO INCREASED. THIS IS RESULTING IN RED FLAG CONDITIONS THIS
AFTERNOON. AS THE HIGH SETTLES TO THE SOUTH AND EAST OF THE
AREA...MOISTURE WILL GRADUALLY INCREASE. THE RESULT WILL BE MORE
WIDESPREAD AREAS OF MIST AND FOG IN THE PRE-DAWN HOURS...WHILE
RELATIVE HUMIDITIES WILL REMAIN ABOVE RED FLAG CRITERIA DURING THE
AFTERNOON HOURS. STRONG HEATING AND BRISK TRANSPORT WINDS WILL
RESULT IN HIGH DAYTIME DISPERSION LEVELS SUNDAY AND MONDAY.

FLZ016>019-028-029-034-152300-
/O.EXT.KTAE.FW.W.0056.000000T0000Z-060415T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
326 PM EDT SAT APR 15 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. A COMBINATION BREEZY CONDITIONS...DRY AIR AND HIGH
TEMPERATURES WILL CREATE THE POTENTIAL FOR THE RAPID GROWTH AND
SPREAD OF WILDFIRES.

$$


WOOL
000 
WWUS82 KTAE 152301
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EDT SAT APR 15 2006

...THE RED FLAG WARNING HAS EXPIRED FOR TODAY...

FLZ016>019-028-029-034-160015-
/O.EXP.KTAE.FW.W.0056.000000T0000Z-060415T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
701 PM EDT SAT APR 15 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

WOOL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 14, 1:30 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 14, 1:30 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EDT FRI APR 14 2006

.SYNOPSIS...CENTER OF THE SURFACE HIGH IS OVER THE COASTAL WATERS
WITH A W-NW FLOW OVER THE LAND AREAS...WHILE A LIGHT SEA BREEZE
ALONG THE COASTAL AREAS. THE MCS HAS PUSHED TO THE CAROLINAS...& THE
EARLIER CIRRUS THAT FILTERED OVER THE AREA IS THINNING & MOVING SE.
UPSTREAM...STILL SOME ADDITIONAL CIRRUS WILL SPREAD SE TO THE CWA
THROUGH TODAY. TEMPS WARMING TO THE MID & SOME UPPER 80S THIS
AFTERNOON.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
MAIN CONCERN OVER THE WEEKEND IS A TEMP FORECAST. WITH THE UPPER
RIDGE HOLDING OVER THE SE U.S...& EVEN THE SYSTEM ACROSS THE MID
WEST TO EASTERN PLAINS RIDES HIGH & STAYS WELL NORTH...A DRY & HOT
WEEKEND IS IN STORE.  A GRADUAL INCREASE IN MOISTURE WILL BE SEEN
WITH A MORE SOUTH FLOW & AS THE SURFACE HIGH SETTLES MORE SE...BUT
NO DYNAMICS & WEAK INSTABILITY...RAIN CHANCE REMAIN VERY LOW OVER
THE WEEKEND. THE UPPER PATTERN DOES GRADUALLY WEAKEN LATE IN THE
WEEKEND WITH THE OHIO VALLEY SYSTEM...BUT ITS INFLUENCE REMAINS
WELL NORTH. HIGH TEMPS WILL APPROACH RECORD NUMBERS OVER THE WEEKEND.

TALLAHASSEE AIRPORT
DAY     RECORD MAX
FRI 14    92 (1972)
SAT 15    90 (1936)
SUN 16    91 (1972)

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
THE UPPER RIDGE IS EXPECTED TO BREAK DOWN SOME INTO MONDAY...& THE
SYSTEM OVER THE NE U.S. DOES SAG A COLD FRONT TO AROUND NORTHERN AL
& GA LATE MONDAY TO TUESDAY. AN INCREASING SOUTH FLOW WILL CONTINUE
A MOISTURE INCREASE OVER THE CWA. THIS SYSTEM CURRENTLY IS EXPECTED
TO STAY NORTH & PUSH OFF THE CAROLINA COAST...WITH THE WEAKEN
BOUNDARY REACHING NEAR SOUTH GA TO N FL ON TUESDAY...& WITH A SLIGHT
CHANCE OF RAIN IN THE FORECAST. ON WEDNESDAY...THIS BOUNDARY
WEAKENS... LIFTS NORTH AS A WARM FRONT AS THE NEXT STRONG SYSTEM
OVER THE PLAINS MOVES ACROSS THE UPPER PLAINS...& DRAGS A COLD FRONT
THAT APPROACHES THE SE U.S. WEDNESDAY & THURSDAY...WITH A POSSIBLE
PASSAGE FRIDAY. THIS BOUNDARY STALLS OVER THE LOWER MS VALLEY...WITH
THE INFLUENCE TO THE CWA A BIT UNCERTAIN. CURRENT FORECAST HAS FROM
A 20-30% CHANCE OF RAIN. TEMPS REMAIN GENERALLY ABOVE NORMAL.

&&

.MARINE...WINDS & SEAS WILL REMAIN LIGHT INTO THE WEEKEND. A BIT OF
INCREASE SUNDAY INTO NEXT WEEK...BUT SHOULD REMAIN BELOW SCEC.
UNCERTAINTY ALSO REMAINS WITH THE OVER SCENARIO.

&&

.FIRE WEATHER...WILL KEEP RFW GOING THIS AFTERNOON FOR INLAND AREAS
OF N FL. MARGINAL DURATIONS FOR SATURDAY SO WILL GO WITH STATEMENT.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL OF THE TAF SITES
THROUGH THE AFTERNOON AND THE EVENING. WINDS WILL BE VERY LIGHT TO
CALM WITH MOSTLY CLEAR SKIES. THERE MAY BE SOME PATCHY MVFR FOG IN
THE EARLY MORNING HOURS MAINLY FOR VLD...BUT NOT ENOUGH CONFIDENCE
IN SUCH TO DISPLAY IN THE TAFS...WILL WAIT FOR THE 0000Z TAF PACKAGE
TO DETERMINE IF FOG WILL DECREASE THE FLIGHT CATEGORY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   56  87  58  89 / 00 00 00 05
PANAMA CITY   63  80  65  80 / 00 00 00 05
DOTHAN        59  87  60  88 / 00 00 00 05
ALBANY        59  87  58  89 / 00 00 00 05
VALDOSTA      57  87  57  90 / 00 00 00 05
CROSS CITY    55  85  57  84 / 00 00 00 05

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING 1 PM EDT TO 7 PM EDT TODAY
     GADSDEN...LEON...JEFFERSON...MADISON...TAYLOR AND LAFAYETTE.

&&

AVIATION/FIRE WEATHER...AH
PUBLIC/MARINE/LONG TERM...MCT
Hazardous weather outlook, Apr 14, 5:32 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 AM EDT FRI APR 14 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-150931-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
532 AM EDT FRI APR 14 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED. MOSTLY SUNNY AND WARM CONDITIONS
ARE FORECASTED. HOWEVER WITH DRY AIR REMAINING IN PLACE OVER
PORTIONS OF THE FLORIDA BIG BEND...CONDITIONS ARE FAVORABLE FOR THE
SPREAD OF ANY WILD FIRES SHOULD THEY OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CONTINUED DRY
WITH ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH TUESDAY. THERE
WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING
TUESDAY NIGHT AS SEVERAL FRONTS APPROACHES THE AREA. NO SEVERE
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

24-BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 6:34 AM EDTRed Flag WarningTAEGadsden, Jefferson, Lafayette, Leon, Madison, Taylor12 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.